MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; MISC ORTHO SURGICAL INSTR
Model Number 03.037.120
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent an unknown procedure.During the procedure, while the surgeon was inserting the proximal femoral nailing system (tfna), the driving cap threaded broke at the threads.This caused the threaded hammer guide connector to become stuck on the complete radiolucent insertion handle.The surgeon then used the nail extractor as a tamp to finish off inserting the nail.There were no fragments generated from the broken device.The surgery was completed successfully with no surgical delay.There was no patient consequence.Concomitant devices reported: complete radiolucent insertion handle (part number 03.037.012, lot 9519828, quantity 1), driving cap/threaded (part 03.010.523, lot 9519944, quantity 1), nails: tfna (part number unknown, lot unknown, quantity unknown.This report involves one (1) threaded hammer guide connector.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: damage.Visual inspection: the threaded hammer guide connector (part # 03.037.120 / lot # 9235471) was received at us cq.The broken off threaded tip from driving cap/threaded (part # 03.010.523 / 9519944) remained lodged in the hammer guide connector.The hammer guide showed no signs of damage except normal wear.The internal threads that mate with the driving cap appeared in good shape.The threaded hammer guide connector did not contribute to the driving cap breaking.The complaint was not confirmed for the hammer guide connector.Device failure/defect identified? no defect identified as there was no physical damage observed on the threaded hammer guide connector.The threaded hammer guide connector can no longer be utilized due to the lodged tip; however it did not contribute to the driving caps breakage.The driving cap was investigated under (b)(4).Conclusion: the overall complaint was not confirmed for the received threaded hammer guide connector as no physical damage was identified on the device.Although no definitive root-cause can be determined it is possible the driving cap encountered unintended forces during use (off-axis or excessive hammer blows based on the numerous dents on the proximal surface), which lead to its breakage in the mating hammer guide connector.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.037.120.Lot number: 9235471.Manufacturing site: haegendorf.Release to warehouse date: jan.13, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED HAMMER GUIDE CONNECTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9982716
Report Number2939274-2020-01972
Device Sequence Number4355550
Product Code LXH
UDI-Device Identifier10886982070586
UDI-Public(01)10886982070586
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.120
Device Catalogue Number03.037.120
Device Lot Number9235471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/12/2020
05/14/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/13/2020
05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPLETE RADIOLUCENT INSERTION HANDLE; DRIVING CAP/THREADED; UNK - NAILS: TFNA; COMPLETE RADIOLUCENT INSERTION HANDLE; DRIVING CAP/THREADED; UNK - NAILS: TFNA